GERD (Acid Reflux) Expert Forum
Stopping Protonix
About This Forum:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Research, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Stopping Protonix

I have been taking Protonix for the past 6 years.  I was diagnosed with H Pylori about 3 years ago.  I have been trying to wean myself off the Protonix.  It has been about 2 1/2 weeks since I took the last pill.  Since then I have been feeling bloated and seem to even have gained maybe 5 pounds.  Is this a normal reaction to stopping the medication or does it have no correlation at all?

thanks
Tags: Protonix
Related Discussions
Avatar_m_tn
Hi,
Weight gain is one of the side effects reported by patients taking Protonix.
But the weight gain after you have stopped the medication may not be due to it.
Feeling bloated after stopping Protonix indicates that your GI problem is still there.

May be you need to test for H.pylori again and if positive take triple or quadruple therapy for it.
================================================================
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.

- Ratnakar Kini M.D.
Blank
Continue discussion Blank
This Forum's Experts
4610897_tn?1393869202
Joseph Sclafani, M.D.Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank